Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 211, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 22, 2018, 10:16 AM CDT for Coahoma County, Quitman County, Tallahatchie County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 10:16 AM CDT (15:16 UTC)
- Expired
- Jun 22, 2018, 11:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WUUS54 KMEG 221516
SVRMEG
MSC027-119-135-221600-
/O.NEW.KMEG.SV.W.0211.180622T1516Z-180622T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1016 AM CDT FRI JUN 22 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Coahoma County in northwestern Mississippi...
Northwestern Tallahatchie County in northwestern Mississippi...
Southern Quitman County in northwestern Mississippi...
* Until 1100 AM CDT.
* At 1015 AM CDT, a severe thunderstorm was located near Shelby,
moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tutwiler, Lambert, Crowder, Webb, Sumner, Dublin, Vance, Mattson,
Counts, Denton, Stover, Longstreet, Waverly, Brazil, Beaver Dam and
Claremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3393 9045 3399 9045 3399 9066 3409 9066
3425 9014 3399 9013 3394 9042
TIME...MOT...LOC 1515Z 252DEG 41KT 3400 9066
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
512
WWUS54 KMEG 221536
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1036 AM CDT FRI JUN 22 2018
MSC027-221545-
/O.CAN.KMEG.SV.W.0211.000000T0000Z-180622T1600Z/
Coahoma MS-
1036 AM CDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COAHOMA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3393 9045 3408 9045 3414 9014 3399 9013
3394 9042
TIME...MOT...LOC 1535Z 259DEG 40KT 3403 9039
$$
MSC119-135-221600-
/O.CON.KMEG.SV.W.0211.000000T0000Z-180622T1600Z/
Tallahatchie MS-Quitman MS-
1036 AM CDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHWESTERN TALLAHATCHIE AND SOUTHERN QUITMAN COUNTIES...
At 1035 AM CDT, a severe thunderstorm was located over Tutwiler, or
10 miles northeast of Parchman, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tutwiler, Webb, Sumner, Vance, Waverly, Brazil, Beaver Dam and
Stover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3393 9045 3408 9045 3414 9014 3399 9013
3394 9042
TIME...MOT...LOC 1535Z 259DEG 40KT 3403 9039
HAIL...1.00IN
WIND...60MPH
$$202
WWUS54 KMEG 221550
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1050 AM CDT FRI JUN 22 2018
MSC119-135-221600-
/O.EXP.KMEG.SV.W.0211.000000T0000Z-180622T1600Z/
Tallahatchie MS-Quitman MS-
1050 AM CDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TALLAHATCHIE AND
SOUTHERN QUITMAN COUNTIES WILL EXPIRE AT 1100 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3393 9045 3408 9045 3414 9014 3399 9013
3394 9042
TIME...MOT...LOC 1550Z 252DEG 41KT 3408 9021
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:00 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 22, 10:00 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1000 AM CDT Fri Jun 22 2018 .UPDATE... Update to increase rain chances across portions of north Mississippi. && .DISCUSSION... Radar trends continue to show storms developing and a few training of storms south of a Helena Arkansas to a Pontotoc Mississippi. CAM's this morning show storms continuing in this zone throughout the day...with new development further north into West Tennessee along the current passing front starting early this afternoon. All other forecast parameters are currently on track this morning. JAB && .PREV DISCUSSION... /issued 600 AM CDT Fri Jun 22 2018/ DISCUSSION... /issued 453 AM CDT Fri Jun 22 2018/ An unusually deep upper low for late June was evident on GOES East water vapor imagery near St. Louis. This feature will lift east into central Indiana by early evening. Latest short range convection-allowing models depict additional thunderstorms developing later this morning over north MS, with return flow and surface heating destabilizing the boundary layer that was modified by storms late Thursday evening. Storms will remain more limited over the remainder of the Midsouth, given weak instability and shallow lapse rates north of the midlevel dry slot. Fast zonal flow aloft will prevail behind the departed upper low tonight. Storms will likely form over the southern high plains this afternoon, eventually forming an MCS that will track from OK into AR overnight. The MCS will likely weaken by the time it reaches eastern AR toward sunrise Saturday, as it encounters a diurnally- weakening low level jet. Additional storms will be possible over the Midsouth later in the day Saturday, rooted in the boundary layer and perhaps focused along old outflow boundaries. Upper level heights gradually build through the day on Sunday, portending upper ridge amplification on Monday. There will one last shot of nocturnal storms over northwest TN Sunday night, before the upper ridge builds firmly in on Monday and Tuesday. Rain chances under the upper ridge will not completely disappear, as afternoon heat and humidity provide the opportunity to break the convective capping layer aloft. Most areas away from the TN River valley will see rain chances less than 15 percent, below mentionable levels in most cases. Where storms do manage to form, weak shear should limit organization and persistence beyond the afternoon hours. The aforementioned heat and humidity will likely drive heat indices near advisory levels over the MS River delta by Tuesday. Rain chances may edge up a bit by midweek, as the upper ridge axis lifts east and an upper trof axis moves into the middle MS River valley. PWB && .AVIATION... 12Z TAF Set LIFR CIGS are skirting KTUP this morning. CIGS should gradually lift as a new round of convection that has developed along an old outflow boundary across Southern Arkansas will push east towards KTUP by 14-15Z. Expect scattered convection to be near KTUP for the remainder of the day. Thus have a mention VCTS wording between 14-01Z. Elsewhere, can't rule out an isolated SHRA/TSRA from popping up, but not enough to mention in the TAFS. VFR conditions are expected. SW winds will increase to around 11-12 KTS with higher gusts through 01Z. Speeds will diminish during the overnight hours. Another round of convection may be pushing into Eastern Arkansas between 9-15Z Saturday based on several of the CAM models. For now have left mention of vicinity wording out of TAFS until there is some better timing agreement. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 22, 3:24 AM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 324 AM CDT Fri Jun 22 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 324 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk of severe thunderstorms south of a Clarksdale to Oxford to Corinth Mississippi line through this afternoon. There is a Marginal Risk of severe thunderstorms to north of the Slight Risk area, along and south of Interstate 40. Damaging winds and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a Marginal Risk of severe thunderstorms over most of the Midsouth on Saturday. Damaging winds and locally heavy rainfall will be possible. Heat indices will likely exceed 100 degrees next week and may exceed 105 degrees over the Mississippi River delta. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over north Mississippi through this afternoon. PWB
In the hours before
Local storm report, Jun 22, 9:28 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG 6 NE TUTWILER 34.07N 90.36W
06/22/2018 TALLAHATCHIE MS PUBLIC
TREE LIMBS DOWN 6 MILES NORTHEAST OF TUTWILER.
&&
HGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:27 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tishomingo | 63 min |
| Jun 21, 7:41 PM CDT | Special Weather Statement | MEG | Marshall | 49 min |
| Jun 21, 8:10 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 35 min |
| Jun 21, 8:26 PM CDT | Special Weather Statement | MEG | Tippah | 34 min |
| Jun 21, 8:37 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah, Union | 23 min |
| Jun 21, 8:49 PM CDT | Special Weather Statement | MEG | Prentiss | 26 min |
| Jun 21, 9:00 PM CDT | Special Weather Statement | MEG | Prentiss, Union | 45 min |
| Jun 21, 9:26 PM CDT | Special Weather Statement | MEG | Itawamba | 49 min |
| Jun 21, 9:53 PM CDT | Special Weather Statement | MEG | Union | 52 min |
| Jun 21, 10:04 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 41 min |
| Jun 21, 10:23 PM CDT | Special Weather Statement | MEG | Lee | 37 min |
| Jun 21, 10:31 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 29 min |
| Jun 21, 10:45 PM CDT | Special Weather Statement | MEG | Lafayette | 30 min |
| Jun 21, 10:53 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 34 min |
| Jun 21, 11:11 PM CDT | Special Weather Statement | MEG | Pontotoc | 34 min |
| Jun 21, 11:15 PM CDT | Special Weather Statement | MEG | Lafayette | 45 min |
| Jun 21, 11:26 PM CDT | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee | 49 min |
| Jun 21, 11:30 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 60 min |
| Jun 21, 11:54 PM CDT | Special Weather Statement | MEG | Calhoun | 66 min |
| Jun 22, 12:00 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 45 min |
| Jun 22, 12:04 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 41 min |
| Jun 22, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 47 min |
| Jun 22, 12:39 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe, Yalobusha | 66 min |
| Jun 22, 7:46 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 29 min |
| Jun 22, 8:48 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.